Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the reduction number
of some graded algebras

Authors: Henrik Bresinsky and Lê Tuân Hoa
Journal: Proc. Amer. Math. Soc. 127 (1999), 1257-1263
MSC (1991): Primary 13C05, 13A15
Published electronically: January 27, 1999
MathSciNet review: 1473657
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of the paper confirms, for generic coordinates, a conjecture which states that $r(R/I) \le r(R/in(I))$. Here $I$ is a homogeneous polynomial ideal in $R$ and $r(R/I)$ and $r(R/in(I))$ are the reduction numbers.

References [Enhancements On Off] (What's this?)

  • [1] Bresinsky, H.: Minimal free resolutions of monomial curves in $\text{\bf P}^{3}_{k}$, Linear Alg. Appl. 59(1984), 121-129. MR 85d:14042
  • [2] Bresinsky, H., F. Curtis, M. Fiorentini, L. T. Hoa: On the structure of local cohomology modules for monomial curves in $\text{\bf P}^{3}_{k}$, Nagoya Math. J. 136(1994), 81-114. MR 96b:14040
  • [3] Bayer D., M. Stillman: A criterion for detecting $m$-regularity, Invent. Math. 87 (1987), 1-11. MR 87k:13019
  • [4] Eisenbud, D.: Commutative Algebra with a view towards Algebraic geometry. Springer-Verlag, Berlin-Heidelberg-New York, 1995.
  • [5] Gräbe, H. J.: Homology modules and standard bases, Beitr. Alg. Geom. 32(1991), 11-20. MR 93c:13016
  • [6] Northcott, D. G., D. Rees: Reductions of ideals in local rings, Proc. Camb. Phil. Soc. 50(1954), 145-158. MR 15:596a
  • [7] Trung, N. V.: Reduction exponent and degree bound for the defining equations of graded rings, Proc. Amer. Math. Soc. 102(1987), 229-236
  • [8] Vasconcelos V. W.: The degrees of graded modules, In: Proceedings of Summer School on Commutative Algebra, Bellaterra 1996, Vol. II, CRM Publication, 141-196.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13C05, 13A15

Retrieve articles in all journals with MSC (1991): 13C05, 13A15

Additional Information

Henrik Bresinsky
Affiliation: Department of Mathematics, University of Maine, Orono, Maine 04469-5752

Lê Tuân Hoa
Affiliation: Institute of Mathematics, Box 631, Bò Hô, Hanoi, Vietnam

Keywords: Monomial ideal, Borel-fixed ideal, generic coordinates, reduction number
Received by editor(s): April 18, 1997
Received by editor(s) in revised form: August 6, 1997
Published electronically: January 27, 1999
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1999 American Mathematical Society